Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Sustiva / Truvada Together
Jan 3, 2009

Hi Doctor,

I have been on Truvada / Sustiva for the past month, will be getting tested in a couple of days to see my reaction to the regimen (keep your fingers crossed).

I am currently taking Truvada in the morning (say 8ish) and Sustiva around 11pm. But this is getting kind of annoying, since I have to be home to take my pills (I do not want to disclose my status to many people), and it is difficult to do so twice a day, everyday.

My first question is, is it OK to take both of them together, say in the morning (as opposed to the suggested before bedtime)? I have no side effects so not too worried there.

Second question is, how do I make the switch? Do I postpone taking Sustiva until the morning to take it with Truvada, or do I take both? I do not want any drug resistance to build so soon!

Thanks!

Response from Dr. Young

Thanks for your post.

There's no reason that you should have to take your regimen on a twice-daily basis. Both the Truvada and Sustiva can be taken at once (as is done in the triple combo, Atripla). Because of Sustiva's propensity to cause psychological side effects, the regimen is most commonly taken at bedtime, rather in in the morning.

How to switch? I'd just reserve your morning Truvada dose until the evening, then take it together with your Sustiva. Being late by 10-12 hours on a single dose won't be of any consequence.

Be well, BY



Previous
new treatment in line
Next
Timing of doses

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement